MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI 12IN 4-0 SA PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI 12IN 4-0 SA PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Wound Dehiscence (1154)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an unknown orthopedic surgery on an unknown date and barbed suture was used with continuous suture.After the surgery, when the patient's wound was checked in the ward, the dermal suture was broken and wound dehiscence occurred.In the ward, the dermis was re-sutured with one or two stitches.No further treatment plan.The surgeon re-stitched it and it healed fine.The patient has been discharged from the hospital.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®; active ingredient(s) ¿ triclosan; dosage form ¿ suture/solid/parenteral; strength ¿ = 2360 g/m.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? where was the break on the stratafix noted (termination, middle, end)? were there any patient stress factors that precipitated the event of suture breakage post op? onset date/time of dehiscence? (# post op days).Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the appearance of the suture during the second procedure.What symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? lot number?.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure¿ demographic information is not available.Date and name of index surgical procedure?¿total knee arthroplasty, tka, about 1 week before the alert date.The diagnosis and indication for the index surgical procedure? ¿total knee arthroplasty, tka.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)?¿open what was the tissue condition (normal, thin, calcified, fragile, diseased)?¿we did not obtain any information that the patient had a special condition.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure?¿yes was at least one reverse stitch performed prior to closure?¿yes where was the break on the stratafix noted (termination, middle, end)?¿middle of the stratafix.Were there any patient stress factors that preceipitated the event of suture breakage post op?¿no onset date/time of dehiscence? (# post op days) ¿ within 1 week after surgery.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation?¿no please describe the appearance of the suture during the second procedure.¿multiple 1-2 stitch length separations were observed at the nodes.What symptoms did the patient experience following the index surgical procedure? onset date? ¿after the surgery, when the patient's wound was checked in the ward, the dermal suture was broken.Other relevant patient history/concomitant medications?¿no special information obtained.What is the physician¿s opinion as to the etiology of or contributing factors to this event?¿after experiencing this case, the surgeon used a competing product, v-lock, for finer stitches.
 
Additional Manufacturer Narrative
Product complaint (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: the procedure was tka :total knee arthroplasty.The suture breakage occurred at the center of the suture.The product was used in the way it was used.The breakage occurred within one week after the surgery.

Brand Name
SFX SPI PDS+ UNI 12IN 4-0 SA PS-2 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17142375
Report Number2210968-2023-04362
Device Sequence Number1894473
Product Code NEW
UDI-Device Identifier10705031235984
UDI-Public10705031235984
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPP1B112
Device Catalogue NumberSXPP1B112
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer07/14/2023
08/10/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date07/26/2023
08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown